MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/03/2025
Type of Reportable Event Death
Event or Problem Description
During a coronary angiography, after the user completed a full flush of the consumable tubing and catheter, and confirmed that the system was functioning properly, the first contrast media injection was completed without any issues.During the second injection of contrast media, approximately 6 cubic centimeters of air was injected into the patient.Air bubbles were observed in the patient's left coronary side during the injection.The patient expired on (b)(6) 2025.
 
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, serial number (b)(6) has not yet been returned to acist.The consumables used during the event were discarded by the user facility and the lot numbers are not known.The cine-angiograms have not been returned for evaluation.Upon completion of the investigation, acist will submit the follow-up report.
 
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, system serial number (b)(6), was received for evaluation on (b)(6) 2026.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed, and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.After the event, the technical service manager and a sales representative of acist's distributor in israel, visited the hospital and met with the head nurse and the head of department to review the event.On (b)(6) 2026, the acist medical advisory board member reviewed the cine-angiograms and provided the following assessment: the information provided by the user facility reports that an air injection occurred after set up of the cvi injector and consumables and following initially normal procedure.The film on disc (cine-angiograms) initially shows an angiogram of the right coronary artery (rca).There are four runs.Those appear unremarkable without evidence of air injected.The subsequent image shows an angio of the left coronary arteries.This is with a different catheter.The initial angio of the left coronary arteries shows a single bubble injected into the left anterior descending artery (lad).The next angio shows air that is injected into both the lad and circumflex.On both images the dye (and air) clear quickly.The final angio run is also of the left coronary arteries and shows normal coronary flow without further air injection.Based on testing and evaluation of the cvi injector, there was no evidence of device malfunction related to the event.The cause of the air injection may have been due to incomplete clearing of air from the high-pressure tubing and catheter (outside the area of control of the air column detect sensor) by the user when the catheters were exchanged, but this is inconclusive.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
9529959300
MDR Report Key23979826
Report Number2134243-2026-00002
Device Sequence Number10621038
Product Code DXT
UDI-Device Identifier10841716101233
UDI-Public(01)10841716101233(11)190713
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADENOSINE.; NITROGLYCERIN.
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient SexMale